Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have hair fall in underarm. Using deodorant. Is this because of the deodorant?

This morning, I used a natural underarm roll on deodorant. When I used it on my left armpit, softly, 8 hairs appeared on the roller, which was dry due to the product being virtually empty. Can this be counted as underarm hair loss, is it due to friction from the dry roller, hair re-generation/stimulation (rosemary is one of the main igredients) or is it because of something else?

I suffer from Thyroid Eye Disease, Graves' Disease, an autoimmune disease that attacks the whole of my body constantly. It is, currently, stable, although I, regularly, have trouble with my eyes, pernicious anaemia, hair health, down below, receding teeth/gums, skin and nails. My dentist says that my teeth are fine in remission, because I look after them so well, the same goes for my B12 anaemia, according to my GP. I have almost cured the problems down below through homoeopathy treatment and herbal medication. My hair on my head is very weak, as are my nails. My diet is extremely healthy as a result of my illness. I eat plenty of fish, chicken, pulses, grains, fruit and vegetables. I take a multi-vitamin, three times a week, for my hair , skin and nails.

I am worried about what I discovered under my arms today. I get depressed with the Graves' Disease and fear it is attacking a new area of my body. Can you help, taking in to account the above information and provide me with a detailed, honest answer?

Thank you.
Wed, 24 Apr 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Treatment/Therapy
Medical Topics ,  
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It is not normal to have so much of underarm hair loss just by applying an underarm roll-on. It could be due to the fact that your hair is brittle and weak or it could be due to a probable allergic reaction to the roll-on deodorant.

It is unlikely that this is due to the grave's disease "attacking a new area of your body". It is more likely to be due to your general health condition. Since this is the first time this has happened, I don't think you should worry too much about this. If however, this keeps happening often, then you should report this to your doctor.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi ,my name is ram.i have a problem of hairfall.when i consulted a doctor she prescribed MX5 .I used it for month but it is of no use.so i made my...

Recent questions on  Thyroid

doctor1 MD

I am an RN still getting q 6-month echocardiagrams post chemotherapy with Adriamycin and Herceptin (completed these in 1/2008). My echo has always...

doctor1 MD

I am a healthy 42 year old woman. I run every day. I recently experienced uncomfortable episodes that sent me to the ER. With no diagnosis. My...

doctor1 MD

My mom is having swelling all over the body especially on her face, legs and ankles..we got her Kidney function test, Liver function test , Lipid...

doctor1 MD

My daughter when she was very young had a cyst growing on the nob of her hear it became a golf ball and had it removed before she started school....

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound...